Calling all Guai users for support and help newbee

Discussion in 'Fibromyalgia Main Forum' started by nancyb16, Apr 26, 2003.

  1. nancyb16

    nancyb16 New Member

    I have been on Guai for 3 months, and have had some increase in my pain, shooting pain in my hands, feet, backpain is always a problem and spasms of my hips and legs which interrupt my sleep, plus all the brain fog, poor concentration and the one thing I feel has gotten worse is depression. Have any of you fellow Guai users notice this as getting worse and would this also be a sign of cycling? I too am not sure how much worse I have to feel to be sure I am at the correct dose, and I also don't want to waste precious time on the wrong dose, since I have had fibro for 30 plus years and my expected recovery time will be 5 yrs. I know I need to be patient for things to change but have not had anyone to talk to about this process and at last I found this website and would appreciate any feedback and encouragement anyone has to offer. I don't like to use antidepessants because of the side affects and the one I'm on now is very drying to the nose and throat, plus bowel issues. Would love to chat with other Guai users and in spite of my questions and uncertainty, I would not ever think of stopping the process because it too me is the most hopefull and inexpensive therapy I seen in over thirty years.Never give up!
    [This Message was Edited on 04/26/2003]
  2. Jude

    Jude New Member

    Nancyb16

    We do cycle emotions such as depression and anxiety. I have been on the protocol for over a year and would like to suggest to you that you get a large calender with space to write on that day and list all of your symptoms for that day. This has helped me tremendously. You can keep it simple by listing one word symptoms such as: IBS, Headaches, Anxiety, Back Pain, Tendon Pain. I still have times where I cycle anxiety but they are further apart now.
    Good luck.

    Jude
  3. goldie11

    goldie11 New Member

    I can tell you from my experience that the guai protocol wasn't the answer. Look into anti-fungals. It may be an answer for you too.
  4. nancyb16

    nancyb16 New Member

    I never thought of a large calendar, I use a small, small to keep track of my dosage and major cycling areas, this would help to know when I'm having a good day, which I have not had very many that I've recognized. Thank for the tip.
  5. Tibbiecow

    Tibbiecow New Member

    One thing that has been helpful is to stop the guai for just a few days. The pain stops, then you resume the guai and for some unexplained reason the pain is not so bad. This is also very validating that the guai IS cycling the bad stuff out of your system.
    I have been on guai for just over a year and I was doing well body-wide until I started clearing my knee and hip joints. OUCH! I had to go off the guai until I could see my doc (who works with doctor St. Amand, but in my hometown) and get something to deal with the pain.(By the way, Nancy, you should be doing SOMETHING to get some sleep. We really need our sleep. Neurontin has helped me a bunch with both pain and sleep.) It's much better now. And very obviously the guai, if I was taking the guai, I hurt, if I stopped, so did the pain.
    My doctor had to adjust my dose down at first so that I could get out of bed and function. Later we upped the dose. The key is to have the dose high enough to purge the phosphates, but low enough that you can stand it. Some people are really pain tolerant (that would not be me!!!) and go on a very high dose to clear their bodies faster.
    I am sure you will get more discussion and answers here, Nancy, welcome.
    Hugs,
    Tibbie
    [This Message was Edited on 04/26/2003]
  6. Shirl

    Shirl New Member

    Hi Nancy, just stopped to welcome you to the board. I do not take Guai, but you are getting a lot of responses.


    Again, welcome and good luck!

    Shalom, Shirl
  7. klutzo

    klutzo New Member

    I've been on Guai about 4 months or so and am as confused as you are. Ever since I got to the 2,400 mgs. dose, I feel the way I felt way back at the beginning, when I first got Fibro, and had no control over my pain. Everything hurts whenever I move. I guess that is cycling, but how do I know for sure it's not just a fibro flare? I am at the highest dose, so I am going to stay here and just keep plugging away to see what happens. BTW, the ProHealth store here has a great deal on Guai right now, buy 2 get one free (no, I don't work for them). Since I am at the highest dose and on disability, cost is an issue for me.
    Sorry I can't clear up your confusion. I am in the same boat you are.
    Klutzo
  8. nancyb16

    nancyb16 New Member

    I can tell you that I'm finding ways to sleep while on guai,the latest thing I'm using is one melatonin, and benadryl 50 mg, this combo helps me get to the fourth stage of sleep and most of the time I sleep straight thru the night.I also use a cpap machine for sleep apnea, for almost three years now, and when I do wake up it is harder to go back to sleep because of the mask you have to wear on your face.I think I'm sleeping better with this combo, have tried elavil and that makes me groggy in am , tried trazadone and can't wake up very well in am,never used sleeping pills.My pain is usually releived with advil or I'll get up and take a hot shower, this has never failed to help my muscles relax, however it hard to get up from a warm bed to take a shower especially in the middle of the night. OH well, so much for all this talk about sleep,it's making me tired Ha Ha thanks for your help, I hope we can share more with each other in the future.
  9. TNhayley

    TNhayley New Member

    You can cycle depression. I think it may be due to a sort of reorganization of our CNS due to the guai purging phosphates (or the stirring up of metabolc debris - however you want to look at it). So many systems are out of whack ... and as phosphates flow out, things get stirred up all over again.

    You really should feel only tolerably worse. You didn't mention what dose you are on, and this info would be helpful in answering your question. Some docs out there are willing to give guai, but don't follow the correct dosing protocol and start people WAY too high ... which can really slam someone, and inevitably makes them quit because it's too difficult. You also need to consider other sources ... like possibly a vitamin deficiency. Make sure you are not hypoglycemic ... or hypothyroid, etc. And, you should, IMHO, use whatever bandaids you need to get you through your first cycles (when you know your cycling dose) ... acknowledge though, that pain meds can mask your cycling symptoms and can result in too high a dose.

    Guai can and will bring out the symptoms. This is a good thing ONLY if you can tolerate it. If it is too much ... take a short break and then re-titrate your dose starting at 300 X2 a day and work up from there. The suggestion to keep a list of SX is a GREAT one, it really helps you chart your progress. As time goes by, you will see less and less entries on your calender. :) Mapping is recommended, also, to chart your progress. Mapping is detailed in the book. Finding a mapper is more difficult, but anyone can learn it ... and fibro sensitive massage therapists or chiro's can be great choices. Unfortunately, many MD's are not hands on (literally) enough to be good mappers.

    I highly recommend the guai support group at fibromyalgiatreatment for anyone who is struggling. They are old pros and will help you every step of the way. I've followed along with and sometimes contributed to that group and another guai group for as long as I've been taking it (2+ years) and have found it very helpful.

    Hope this helps ... and happy (or at least tolerable) guai-ing!
    Hayley
  10. nancyb16

    nancyb16 New Member

    thanks for your many suggestions, I was tested by a rheumy about 3 months ago and ruled out the diseases you mentioned and I know for sure i am glucose intolerant and have had a real struggle with this carb addiction. Have tried several diets and not stuck very well. 2yrs ago I weighed 217 and now I'm at 249 and very disgusted with myself. My life is stressfull and I sometimes deal with is with food.I was mapped initially before starting in Feb.and about 1 month ago I showed some softening and lessening of some bumps. I'm working with a massage therapist who specializes in trigger point therapy and sometimes his work makes me hurt worse even though he tries to be gentle, will probably wait at least 6 months to be mapped again. I become to discouaged if I think it's not working. I started on 3002x day and just recently went from 12002x day to 1200 in am and 600 at night. I wanted to see if I would cycled differently or more intense or something. Nothing definite yet, but I'll keep on track and never give up. thanks again for you help I know I can use all I can get, and this site has been a gift I've been looking for, its hard to talk about this stuff with family they don't get it. Ha Ha